Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 22, NWS Salt Lake City, UT

October 13, 2009

NWS Salt Lake City, UT issued this wind advisory at Oct 13, 2009, 4:19 AM MDT. It took effect at Oct 13, 2009, 12:00 PM MDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2009, 4:19 AM MDT (10:19 UTC)
In effect from
Oct 13, 2009, 12:00 PM MDT
Expired
Oct 13, 2009, 2:51 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 131019
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
419 AM MDT TUE OCT 13 2009

...WINDY CONDITIONS ACROSS MOST WESTERN UTAH VALLEYS THIS
   AFTERNOON THROUGH THIS EVENING...

.BREEZY SOUTHERLY WINDS WILL DEVELOP ACROSS THE WESTERN VALLEYS BEHIND
A WEATHER DISTURBANCE THAT MOVED NORTHEAST THROUGH UTAH OVERNIGHT.
THESE WINDS WILL BECOME SIGNIFICANTLY STRONGER THIS AFTERNOON AHEAD
OF THE NEXT PACIFIC WEATHER DISTURBANCE SCHEDULED TO ARRIVE TONIGHT.
WINDS WILL REMAIN STRONG UNTIL PRECIPITATION INTENSIFIES LATE TONIGHT.

UTZ003-005-015-016-131800-
/O.NEW.KSLC.WI.Y.0022.091013T1800Z-091014T0600Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
419 AM MDT TUE OCT 13 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. 

THIS ADVISORY IS FOR THE SOUTHWEST AND WEST CENTRAL VALLEYS OF
UTAH...THE GREAT SALT LAKE DESERT INCLUDING THE SALT FLATS...AND
THE SALT LAKE AND TOOELE VALLEYS. SOUTHERLY WINDS OF 25 TO 35 MPH
WITH GUSTS APPROACHING 50 MPH ARE EXPECTED ACROSS THE ADVISORY
AREA THIS AFTERNOON THROUGH THIS EVENING. 

SOUTH WINDS IN THE 15 TO 25 MPH RANGE WILL DEVELOP BEHIND THE
WEATHER DISTURBANCE THAT MOVED NORTH THROUGH UTAH OVERNIGHT. THESE
WINDS WILL INCREASE THIS AFTERNOON AND EVENING AHEAD OF THE NEXT
PACIFIC WEATHER DISTURBANCE SCHEDULED TO ARRIVE LATE TONIGHT. WINDS
WILL REMAIN STRONG UNTIL PRECIPITATION BEGINS AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. EXERCISE CAUTION WHEN DRIVING IN AREAS PRONE TO
STRONG WINDS ALONG I-15...AND ALONG EAST-TO-WEST ROADWAYS SUCH AS
I-80 AND HIGHWAYS 6 AND 50 IN WESTERN UTAH.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 131800
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1200 PM MDT TUE OCT 13 2009

...WINDY CONDITIONS ACROSS MOST WESTERN UTAH VALLEYS THROUGH THIS
EVENING...

.BREEZY SOUTHERLY WINDS WILL CONTINUE TO DEVELOP ACROSS THE
WESTERN VALLEYS BEHIND A WEATHER DISTURBANCE THAT MOVED ACROSS NORTHEAST
THROUGH UTAH OVERNIGHT. THESE WINDS WILL BECOME SIGNIFICANTLY
STRONGER LATER THIS AFTERNOON AHEAD OF THE NEXT PACIFIC WEATHER
DISTURBANCE SCHEDULED TO ARRIVE TONIGHT. WINDS WILL REMAIN STRONG
UNTIL PRECIPITATION INTENSIFIES LATE TONIGHT.

UTZ003-005-015-016-140200-
/O.CON.KSLC.WI.Y.0022.000000T0000Z-091014T0600Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
1200 PM MDT TUE OCT 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS ADVISORY IS FOR THE SOUTHWEST AND WEST CENTRAL VALLEYS OF
UTAH...THE GREAT SALT LAKE DESERT INCLUDING THE SALT FLATS...AND
THE SALT LAKE AND TOOELE VALLEYS. SOUTHERLY WINDS OF 25 TO 35 MPH
WITH GUSTS APPROACHING 50 MPH ARE EXPECTED ACROSS THE ADVISORY
AREA THIS AFTERNOON THROUGH THIS EVENING.

SOUTH WINDS IN THE 15 TO 25 MPH RANGE WILL DEVELOP BEHIND THE
WEATHER DISTURBANCE THAT MOVED NORTH THROUGH UTAH OVERNIGHT.
THESE WINDS WILL INCREASE DURING THE AFTERNOON AND EVENING AHEAD OF
THE NEXT PACIFIC WEATHER DISTURBANCE SCHEDULED TO ARRIVE LATE
TONIGHT. WINDS WILL REMAIN STRONG UNTIL PRECIPITATION BEGINS AFTER
MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. EXERCISE CAUTION WHEN DRIVING IN AREAS PRONE TO
STRONG WINDS ALONG I-15...AND ALONG EAST-TO-WEST ROADWAYS SUCH AS
I-80 AND HIGHWAYS 6 AND 50 IN WESTERN UTAH.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 132051
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 PM MDT TUE OCT 13 2009


UTZ003-005-015-016-132200-
/O.CAN.KSLC.WI.Y.0022.000000T0000Z-091014T0600Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
251 PM MDT TUE OCT 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR WESTERN UTAH. 

WINDS HAVE NOT BEEN STRONG ENOUGH TO MEET CRITERIA...AND ARE
WEAKENING WITH INCREASING CLOUD COVER. THEREFORE...THE ADVISORY
HAS BEEN CANCELLED. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 12, 9:16 PM MDT, 7 hours 3 minutes earlier.

Area forecast discussion, Oct 12, 9:16 PM MDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
916 PM MDT MON OCT 12 2009

.SYNOPSIS...A SERIES OF MOIST PACIFIC WEATHER DISTURBANCES WILL
RACE THROUGH THE AREA TONIGHT THROUGH WEDNESDAY. HIGH PRESSURE
WILL RETURN AND STRENGTHEN ACROSS THE REGION FOR THE REMAINDER OF
THE WEEK.

&&

.DISCUSSION...THE TROF IN THE ERN PAC CONTINUES TO DEEPEN THIS EVE
AS IT PHASES WITH THE LOW SLIDING WEST FROM SWRN CANADA. A LEADING
SHORT WAVE IS EJECTING OUT OF THIS TROF AND IS ENTERING THE GREAT
BASIN THIS EVE. THIS FEATURE WILL BE MINORING OUT AS IT LIFTS
NEWD THRU UT AND ERN NV TONIGHT BUT IT DOES SPREAD SUFFICIENT
MOISTURE AND LIFT INTO THE AREA TO GENERATE SCATTERED SHOWERS AS
IT PASSES.

SHOWERS HAVE ALREADY DEVELOPED ACROSS SWRN UT AND EXPECT THESE TO
KEEP FORMING AND SPREADING NORTHEASTWARD UNTIL THE TROF AXIS
PASSES LATER TONIGHT. THE BEST COVERAGE AS DEPICTED BY GUIDANCE
SHOULD BE OVER THE NRN MTNS AFTER MIDNIGHT AND THIS IS REASONABLE.

EXPECT A LULL IN THE SHOWER ACTIVITY FROM ABOUT MID MORNING
THROUGH LATE AFTERNOON TOMORROW AS THIS WAVE EXITS THE AREA.

THE NEXT STRONGER TROF EJECTS INLAND TUE NIGHT THRU MIDDAY WED.
HOWEVER...THE PHASED PARENT LOW REMAINS OUT IN THE ERN PAC SO THIS
WAVE WILL ALSO BE MINORING OUT AS IT MOVES INLAND BUT IT WILL
HAVE FAIR JET SUPPORT AND ABUNDANT MOISTURE AND SHOULD BRING
WIDESPREAD PRECIP ANYWAY.

WITH THE PARENT LOW STAYING OUT AT 140W...RIDGING WILL BUILD INTO
THE GREAT BASIN RAPIDLY BEHIND THE EJECTING WAVE AND THE
INCREASING STABILITY WILL SHUT DOWN THE PRECIP FAIRLY QUICKLY
LATE WED AND WED NIGHT IN SPITE OF THE LINGERING MOISTURE.

HAVE UPDATED FORECASTS EARLIER TO INCREASE CLOUD COVER TONIGHT
AND THE OVERNIGHT DISTRIBUTION OF POPS...AND TO CHANGE PRECIP
WORDING FROM UNCERTAINTY TO COVERAGE. NO FURTHER UPDATES PLANNED AT
THIS TIME.

&&

.AVIATION...SOUTH WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH
THE OVERNIGHT HOURS...AND COULD BE GUSTY AT TIMES IN THE VICINITY
OF SHOWERS AFTER ABOUT 06Z. CEILINGS WILL LOWER THROUGH THE
NIGHT...WITH A 60 PERCENT CHANCE OF CIGS BELOW 7000FT AGL BETWEEN
06Z AND 14Z. THERE IS ALSO A 10 PERCENT CHANCE OF MVFR CIGS IN
RAIN SHOWERS DURING THIS SAME TIME.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 12, 7:19 AM MDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
719 AM MDT MON OCT 12 2009

UTZ001>016-019>021-517-518-WYZ021-131300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
719 AM MDT MON OCT 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WEATHER DISTURBANCE OFF THE CALIFORNIA COAST THIS MORNING WILL
MOVE NORTHEAST TODAY...REACHING UTAH TONIGHT. MOISTURE WILL
INCREASE AHEAD OF THIS DISTURBANCE...LEADING TO A CHANCE OF
SHOWERS BY LATE THIS AFTERNOON. THE BEST THREAT FOR RAIN WILL BE
OVERNIGHT TONIGHT AS THIS SYSTEM MOVES NORTHEAST THROUGH THE
STATE. MOUNTAIN LOCATIONS WILL RECEIVE SNOW...BUT ACCUMULATIONS
WILL BE CONFINED TO THE HIGHEST ELEVATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WEATHER DISTURBANCE THAT MOVED THROUGH UTAH MONDAY NIGHT WILL
EXIT NORTHERN UTAH EARLY TUESDAY. RAIN WILL LINGER ACROSS NORTHERN
UTAH TUESDAY MORNING. STRONG WINDS WILL DEVELOP ACROSS THE WESTERN
VALLEYS AND MOUNTAINS TUESDAY AFTERNOON...WITH THE STRONGEST WINDS
LATE IN THE AFTERNOON THROUGH TUESDAY EVENING.

THE NEXT PACIFIC WEATHER DISTURBANCE WILL REACH UTAH LATE TUESDAY
NIGHT...WITH VALLEY RAIN AND HIGH ELEVATION SNOW CONTINUING
THROUGH EARLY THURSDAY. THE HEAVIEST PRECIPITATION WILL EXIST
ACROSS THE NORTHERN HALF OF THE STATE....WITH SEVERAL INCHES OF
SNOW POSSIBLE AT THE HIGHEST ELEVATIONS OF THE NORTHERN MOUNTAINS.

HIGH PRESSURE ALOFT WILL RETURN TO THE AREA LATE THIS WEEK. DRIER
CONDITIONS WILL DEVELOP BEGINNING LATE THURSDAY...WITH A GRADUAL
WARMING TREND HEADING INTO THE FIRST HALF OF THE WEEKEND. A NEW
ROUND OF FAST MOVING PACIFIC WEATHER SYSTEM WILL REACH UTAH LATE
IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.